Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 48, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 17, 2003, 7:15 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2003, 7:15 PM EDT (23:15 UTC)
- Expired
- Aug 17, 2003, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 17, 3:55 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 17, 3:55 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT SUN AUG 17 2003 SOME ACTION ON THE RADAR AGN. KEEPING CHC POPS IN THRU THE ERY EVE S AND TIL MIDN N. THEN DRY TIL FRI...THOUGH CANT RULE OUT ISOLD ACTVTY EACH OF THE NXT FEW AFTNS. LOOKS WRMR MID TO LATE WK TIL FNT ARRIVES LATE FRI. KEEPING POPS IN THRU THE DAY SAT IN CASE THINGS MOVE THRU A BIT SLOWER THAN NOW FCST. NOTHING ON THE MARINE. .PHI...NONE. KRAUS
Hazardous weather outlook, Aug 17, 4:24 AM EDT, 14 hours 51 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-171015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 AM EDT SUN AUG 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. MAIN CONCERN WILL BE HEAVY RAINFALL CAUSING FLASH FLOODING OF STREAMS AND CREEKS AS WELL AS URBAN AND STREET FLOODING. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 17, 3:07 PM EDT, 4 hours 8 minutes before
NJZ020-026-172100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 307 PM EDT SUN AUG 17 2003 ...STRONG THUNDERSTORMS OVER OCEAN COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS THE EASTERN HALF OF OCEAN COUNTY. THE STRONGEST STORM...PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS WAS OVER THE OCEAN JUST EAST OF SURF CITY. HEAVY DOWNPOURS...POOR DRAINAGE FLOODING...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 30 MPH WILL ACCOMPANY THESE STORMS OVER LAND. PLEASE BE WARY OF DRIVING IN ROADS PRONE TO POOR DRAINAGE FLOODING. BATHERS ON THE SOUTHERN HALF OF LONG BEACH ISLAND SHOULD HEAD FOR SHELTER AT THE FIRST SOUND OF THUNDER. TFG
Local storm report, Aug 17, 4:41 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT SUN AUG 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0334 PM SURF CITY NJ HEAVY RAIN
08/17/03 OCEAN SOME ROADS IMPASSABLE.
POLES STRUCK BY
LIGHTNING.
0335 PM LIBERTY NJ WIND DAMAGE
08/17/03 WARREN TREES AND WIRES DOWN.
0345 PM LOWER MOUNT BETHEL PA WIND DAMAGE
08/17/03 NORTHAMPTON TREES AND WIRES DOWN.
0405 PM TEWKSBURY NJ WIND DAMAGE
08/17/03 HUNTERDON TREES AND WIRES DOWN.
GOLF BALL SIZE HAIL ALSO
REPORTED.
0410 PM HOLGATE NJ HEAVY RAIN
08/17/03 OCEAN 0.95 IN BETWEEN 350 AND
410 PM.
0415 PM READINGTON NJ 0.75 IN HAIL
08/17/03 HUNTERDON PENNY SIZE HAIL.Local storm report, Aug 17, 6:29 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT SUN AUG 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM BARNEGAT LIGHT NJ LIGHTNING
08/17/03 OCEAN *** 1 DEAD ***
VICTIM ON BEACH NEAR 22ND
STREET.
0334 PM SURF CITY NJ HEAVY RAIN
08/17/03 OCEAN SOME ROADS IMPASSABLE.
POLES STRUCK BY
LIGHTNING.
0335 PM LIBERTY NJ WIND DAMAGE
08/17/03 WARREN TREES AND WIRES DOWN.
0345 PM LOWER MOUNT BETHEL PA WIND DAMAGE
08/17/03 NORTHAMPTON TREES AND WIRES DOWN.
0405 PM TEWKSBURY NJ WIND DAMAGE
08/17/03 HUNTERDON TREES AND WIRES DOWN.
GOLF BALL SIZE HAIL ALSO
REPORTED.
0410 PM HOLGATE NJ HEAVY RAIN
08/17/03 OCEAN 0.95 IN BETWEEN 350 AND
410 PM.
0415 PM READINGTON NJ 0.75 IN HAIL
08/17/03 HUNTERDON PENNY SIZE HAIL.
0450 PM MONTGOMERY NJ WIND DAMAGE
08/17/03 SOMERSET TREES ACROSS ROADS AND
INTO HOUSES.
0452 PM PERKASIE PA WIND DAMAGE
08/17/03 BUCKS WIRES DOWN.
0505 PM LONG VALLEY NJ LIGHTNING
08/17/03 MORRIS 8 STRUCTURES HIT BY
LIGHTNING.
0505 PM LAWRENCEVILLE NJ WIND DAMAGE
08/17/03 MERCER TREES DOWN.
0512 PM FALLS PA WIND DAMAGE
08/17/03 BUCKS WIRES DOWN.
0512 PM DOYLESTOWN PA WIND DAMAGE
08/17/03 BUCKS WIRES DOWN.
0543 PM NORTH HANOVER NJ WIND DAMAGE
08/17/03 BURLINGTON TREE LIMBS AND WIRES
DOWN.
0550 PM BROWNS MILLS NJ WIND DAMAGE
08/17/03 BURLINGTON FUNNEL CLOUD REPORTED.
TREES DOWN.
0600 PM PLUMSTED NJ 1.50 IN HAIL
08/17/03 OCEAN
0615 PM COUNTRY LAKES NJ 0.75 IN HAIL
08/17/03 BURLINGTONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:23 PM EDT | Special Marine Warning | PHI | 97 min | |
| Aug 17, 2:35 PM EDT | Special Marine Warning | PHI | 85 min | |
| Aug 17, 3:29 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Warren | 46 min |
| Aug 17, 3:46 PM EDT | Special Marine Warning | PHI | 89 min | |
| Aug 17, 4:12 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Somerset | 63 min |
| Aug 17, 4:40 PM EDT | Severe Thunderstorm Warning | PHI | Mercer | 50 min |
| Aug 17, 5:32 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth | 43 min |
| Aug 17, 5:43 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 62 min |
| Aug 17, 6:14 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 61 min |
| Aug 17, 6:37 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 53 min |
| Aug 17, 3:39 PM EDT | Severe Thunderstorm Warning | PHI | Northampton | 51 min |
| Aug 17, 4:47 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 58 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.